Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 62, NWS Wichita, KS

April 29, 2012Montgomery County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 29, 2012, 11:53 PM CDT for Montgomery County, Kansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2012, 11:53 PM CDT (04:53 UTC)
Expired
Apr 30, 2012, 12:28 AM CDT
In force
35 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Montgomery County, KS

The radar

The Tulsa radar (KINX), 104 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 8:04 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 4.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2178 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2178 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WUUS53 KICT 300453
SVRICT
KSC125-300545-
/O.NEW.KICT.SV.W.0062.120430T0453Z-120430T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1153 PM CDT SUN APR 29 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1245 AM CDT

* AT 1149 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CANEY...AND
  MOVING EAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE
           BRANCHES UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE
           MINOR DAMAGE TO SHINGLE ROOFS AND METAL OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  COFFEYVILLE...TYRO...DEARING...INDEPENDENCE...LIBERTY...
  CHERRYVALE...BOLTON...INDEPENDENCE AIRPORT AND COFFEYVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3705 9596 3706 9597 3727 9596 3736 9553
      3700 9553 3700 9571 3699 9572 3699 9596
TIME...MOT...LOC 0454Z 258DEG 36KT 3701 9591

HAIL...1.00IN
WIND...70 MPH

$$

COOK
3 follow-up statements
521 
WWUS53 KICT 300508
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1208 AM CDT MON APR 30 2012

KSC125-300545-
/O.CON.KICT.SV.W.0062.000000T0000Z-120430T0545Z/
MONTGOMERY KS-
1208 AM CDT MON APR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTGOMERY
COUNTY UNTIL 1245 AM CDT...

AT 1204 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TYRO...AND
MOVING EAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES
         UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
         TO SHINGLE ROOFS AND METAL OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...DEARING...INDEPENDENCE...LIBERTY...CHERRYVALE AND
COFFEYVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3705 9596 3706 9597 3727 9596 3736 9553
      3700 9553 3700 9571 3699 9572 3699 9596
TIME...MOT...LOC 0508Z 258DEG 36KT 3703 9574

HAIL...1.00IN
WIND...70 MPH

$$

COOK
466 
WWUS53 KICT 300520
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1220 AM CDT MON APR 30 2012

KSC125-300545-
/O.CON.KICT.SV.W.0062.000000T0000Z-120430T0545Z/
MONTGOMERY KS-
1220 AM CDT MON APR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MONTGOMERY COUNTY UNTIL 1245 AM CDT...

AT 1218 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
COFFEYVILLE...AND MOVING EAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES
         UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
         TO SHINGLE ROOFS AND METAL OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
LIBERTY...CHERRYVALE AND COFFEYVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3700 9575 3711 9577 3728 9574 3736 9553
      3700 9553
TIME...MOT...LOC 0520Z 258DEG 36KT 3705 9559

HAIL...1.00IN
WIND...70 MPH

$$

SMITH
901 
WWUS53 KICT 300528
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1228 AM CDT MON APR 30 2012

KSC125-300538-
/O.CAN.KICT.SV.W.0062.000000T0000Z-120430T0545Z/
MONTGOMERY KS-
1228 AM CDT MON APR 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONTGOMERY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3700 9575 3711 9577 3728 9574 3736 9553
      3700 9553
TIME...MOT...LOC 0528Z 258DEG 36KT 3707 9549

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 9:23 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 29, 9:23 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
923 PM CDT SUN APR 29 2012

.UPDATE...

HIGH RESOLUTION SHORT TERM MODELS HAVE A VERY GOOD HANDLE ON THE
ONGOING CONVECTIVE TRENDS...WITH TWO AREAS OF CONVECTION EXPECTED
TO AFFECT SOUTHERN KS LATE TONIGHT INTO EARLY ON MON. FIRST AREA
OF CONVECTION IS ALONG THE NOSE OF THE LOW LEVEL MOISTURE
TRANSPORT FEEDING NORTH INTO THE BROKEN LINE OF CONVECTION
CURRENTLY OVER NRN OK. THIS AREA OF CONVECTION WILL LIFT SLOWLY TO
THE NORTH-NORTHEAST OVERNIGHT... MOVING INTO MOST OF SOUTHEAST KS
LATE THIS EVENING INTO THE EARLY MORNING HOURS MON. THIS FIRST
AREA OF STORMS IS MOVING INTO A FAVORABLE AIRMASS WITH BULK SHEAR
AND MUCAPE VALUES SUPPORTING EMBEDDED SUPERCELLS AND A SUSTAINED
LARGE HAIL THREAT. A SMALL CHANCE THAT A BRIEF TORNADO COULD
DEVELOP BEFORE MIDNIGHT...BUT THINK THE BIGGER THREAT WILL BE
LARGE HAIL. ALSO VERY CONCERNED ABOUT TRAINING STORMS ACROSS
PORTIONS OF SRN KS...WITH THIS AREA ALREADY SEEING ONE TO TWO
INCHES OF RAINFALL LAST NIGHT. SO HAVE DECIDED TO GO WITH A FLOOD
WATCH OVERNIGHT IN THIS AREA...AS ANOTHER ROUND OF TRAINING STORMS
MAY LEAD TO FLOODING OF LOW LYING AREAS.

NEXT CONCERN...WHICH MAY ACTUALLY ADD TO THE FLOODING THREAT IS
MESOSCALE CONVECTIVE COMPLEX (MCS) OVER SW KS.  THIS MCS LOOKS TO
MOVE STRAIGHT EAST OVERNIGHT AND WILL PROBABLY MOVE ACROSS MOST OF
THE SRN KS INTO EARLY ON MON. COLD POOL HAS PUSHED WELL OUT AHEAD OF
THIS SYSTEM...SO THINK DAMAGING WIND THREAT WITH THIS MCS HAS
BEEN REDUCED SOMEWHAT. BUT COULD STILL SEE SOME GUSTY WINDS TO 50
MPH WHEN IT ARRIVES INTO AREAS SW OF KICT.  OF BIGGER CONCERN WILL
BE ANOTHER DOUSING OF HEAVY RAINFALL FOR SRN KS.  THUS ANOTHER
REASON FOR THE FLOOD WATCH MENTIONED ABOVE.

KETCHAM

&&

.PREV DISCUSSION... /ISSUED 646 PM CDT SUN APR 29 2012/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MESSY AVIATION FORECAST THIS EVENING AND OVERNIGHT
AS CONVECTION FORECAST REMAINS UNCERTAIN WITH MODELS STRUGGLING ON
WHETHER CONVECTION IN SW KS WILL HANG TOGETHER AND MOVE STRAIGHT
EAST INTO THE FORECAST AREA AFTER MIDNIGHT.  AND POSSIBLE RENEWED
CONVECTION OVER SOUTHEAST KS LATE THIS EVENING INTO THE OVERNIGHT
HOURS. CURRENT HIGH RESOLUTION SHORT TERM MODELS SUGGEST THAT
CONVECTION OVER SW KS WILL CONTINUE TO MOVE EAST AS A MESOSCALE
CONVECTIVE SYSTEM (MCS)...SO WILL GO WITH VCTS ACROSS SRN KS AFTER
06Z/MON FOR KICT/KHUT.  WILL ALSO INCLUDE VCTS FOR KCNU AS WELL AS
THE SHORT TERM MODELS ALSO DEVELOP CONVECTION ACROSS NORTHEAST OK
AND MOVE IT INTO SERN KS.  ALOT MORE UNCERTAINTY ON HOW FAR NORTH
THE CONVECTION WILL BE INTO CEN KS...WILL CARRY SOME VCTS IN THIS
AREA AROUND 07Z/MON AS WELL...BUT NOT AS CONFIDENT THIS WILL WORK
OUT.

AFTER STORMS MOVE INTO THE AREA...WILL SEE WIDESPREAD MVFR
CEILINGS...POSSIBLY SOME TEMPO IFR CEILINGS IN AND CLOSE TO THE
STRONGEST CONVECTION.

KETCHAM

PREV DISCUSSION... /ISSUED 452 PM CDT SUN APR 29 2012/

SYNOPSIS...
EARLY THIS AFTERNOON A NEARLY STATIONARY FRONT MEANDERED IN GENERALLY AN
E-W MANNER ACROSS SRN KS. FAIRLY HIGH OCTANE FUEL POOLED ALONG & JUST S
OF THE FRONT WITH SFC DWPTS IN MID-UPR 60S COVERING CNTRL & ERN OK WITH
THE HIGHER VALUES IN ERN OK WHERE A FEW -SHRA HAVE DEVELOPED & CREPT NE
ACROSS THE NE OK/SE KS BORDER.

DISCUSSION...

FORECAST FOCUS IS ALMOST EXCLUSIVELY RAIN-RELATED THROUGHOUT THE WEEK.

TONIGHT:
A GENERAL WLY 15-20KT 700-MB FLOW PREVAILING OVER KS WILL KEEP THE AFORE
MENTIONED STATIONARY FRONT DRAPED FAIRLY CLOSE TO THE OK/KS BORDER. VERY
WEAK LWR-DECK TROFFING ALONG THE FRONT RANGE WILL CONTINUE TO INDUCE 925
TO 850MB MOISTURE N & NE OVER THE SFC FRONT TO ENABLE SHRA & A FEW TSRA
TO REDEVELOP OVER THE SRN & WRN PLAINS. ALTHOUGH WEAK...THE WRN PLAINS
TROF WILL INDUCE A LWR-DECK MOISTURE AXIS TO GET BETTER ESTABLISHED OVER
WRN KS AS EVIDENCED BY AN 850-MB THETA-E AXIS THAT'LL SHARPEN AS A WEAK
MID-LVL SHORTWAVE APPROACHES FROM THE CNTRL ROCKIES. FOR THESE REASONS
HAVE REORIENTED POPS...ASSIGNING 40-50% ALONG THE SW CORRIDOR WITH SHARP
GRADIENT OVER THE REST OF THE CWA AS A WEAK SFC-925MB HIGH DRIFTS E OVER
THE NEBRASKA/KS BORDER. WHILE 50-60% HAVE BEEN RETAINED ALONG THE KS/OK
BORDER...POPS ALONG THE NE CORRIDOR HAVE BEEN DROPPED TO 15-20% WHERE AN
850-MB THETA-E TROF WILL NOSE SWD OVER NE KS. THE PRESENCE OF THE FRONT
ACROSS THE SE KS WILL PROVIDE SUFFICIENT FOCUS TO PRODUCE +RA OVER SE KS
& HAVE THEREFORE ASSIGNED HIGHEST QPF TO THESE AREAS.

MON & MON NGT:
WITH MOISTENING S-SW LWR-DECK FLOW GETTING BETTER ESTABLISHED ACROSS THE
KS NEIGHBORHOOD & INTERACTING WITH THE WEAK 700-MB SHORTWAVE SCOOTING NE
OVER KS...SHRA/EMBEDDED TSRA SHOULD GRADUALLY INCREASE ACROSS THE AREA.
WHILE MID-UPR DYNAMICS ARE MODEST AT BEST LWR-MID LVL DIRECTIONAL SHEAR
SHOULD BE SUFFICIENT TO PROMOTE SUPERCELLULAR CONVECTION OVER SW KS AS
WELL AS THE TX/OK PANHANDLES. A FEW OF THE CELLS...CAPABLE OF PRODUCING
GOLFBALL-SIZED HAIL...MAY VENTURE OVER PRIMARILY SC KS MON AFTERNOON &
EVENING.

TUE-WED:
CHANCES FOR RAIN SHOULD DIMINISH AS...DESPITE RICH LWR-DECK MOISTURE
CONTINUING TO STREAM NE ACROSS THE PLAINS LWR-DECK FOCUS IS LACKING. AS
SUCH HAVE GONE WITH A PREDOMINANTLY DRY FORECAST FOR THESE PERIODS. BUT
WOULDN'T BE SURPRISED TO SEE -TSRA REINSTATED AS AN IMPULSE DEVELOPING
OVER THE CNTRL ROCKIES & SPRINTING E OVER THE AREA MAY "SPARK" A FEW
-TSRA.

WED NGT-FRI:
NEXT LEGITIMATE CHANCES OF TSRA SHOULD OCCUR WED NGT WHEN THE NEXT COLD
FRONT SHOULD SURGE SE IN RESPONSE TO A COUPLE OF MID-LVL SHORTWAVES MOVG
E/NE OVER KS. MID-UPR PATTERN BECOMES INCREASINGLY DIFFUSE FROM THU THRU
THE END OF THE WEEK SO FOR NOW HAVE KEPT MOST AREAS DRY FOR TIME BEING.

NEXT WEEKEND:
ANTICIPATE DRY WEATHER AS MID-UPR HIGH PRESSURE SPRAWLED ACROSS THE SRN
PLAINS SHOULD PREVENT ANY SHORTWAVES FROM VENTURING AS FAR S AS KS.

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MESSY AVIATION FORECAST WITH IFR CEILINGS OCCURRING WHERE
COOL/MOIST AIR IS BEING PUSHED INTO WARMER SATURATED AIR. EXPECT
CONDITIONS TO SLOWLY IMPROVE AT ALL SITES DURING THE AFTERNOON.
CONVECTION FORECAST REMAINS DIFFICULT WITH MODELS STRUGGLING BOTH
WITH THIS MORNINGS CONVECTION AND ITS AFTERMATH. WHILE ISOLATED
CONVECTION IS POSSIBLE THIS AFTERNOON...WILL ONLY CARRY VCTS AT
KCNU AND THEN ADD VCTS TO THE REST OF THE SITES LATE TONIGHT.
BELIEVE NEXT WAVE WILL BE THE KEY TO MORE ORGANIZED PRECIPITATION.
IFR/MVFR CONDITION ARE EXPECTED AGAIN LATER TONIGHT. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    59  78  64  83 /  40  30  50  10
HUTCHINSON      59  79  63  83 /  30  30  40  10
NEWTON          58  77  63  82 /  30  20  40  10
ELDORADO        60  77  64  82 /  30  20  50  10
WINFIELD-KWLD   61  79  65  83 /  60  30  50  10
RUSSELL         54  78  61  86 /  30  30  30  10
GREAT BEND      55  76  60  85 /  40  30  30  10
SALINA          55  77  62  84 /  20  20  40  10
MCPHERSON       57  78  62  83 /  20  20  40  10
COFFEYVILLE     63  79  64  81 /  80  50  60  10
CHANUTE         62  78  63  80 /  50  40  60  20
IOLA            62  78  63  80 /  50  30  60  20
PARSONS-KPPF    61  78  63  80 /  80  50  60  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 8 AM CDT MONDAY FOR KSZ092>096-098>100.

&&
Hazardous weather outlook, Apr 29, 9:34 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
934 PM CDT SUN APR 29 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-010245-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
934 PM CDT SUN APR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE OVER MOST OF
SOUTHERN KANSAS LATE THIS EVENING INTO THE OVERNIGHT HOURS. TWO
AREAS OF CONVECTION WILL AFFECT THE REGION. THE FIRST AREA WILL BE
OVER SOUTHEAST KANSAS WHERE EMBEDDED SUPERCELL THUNDERSTORMS WILL
MOVE INTO REGIONS SOUTHEAST OF A LINE FROM WINFIELD TO CHANUTE.
LARGE HAIL UP TO GOLFBALL SIZE WILL BE THE MAIN THREAT WITH THE
STORMS.

A SECOND AREA OF CONCERN WILL BE A CONVECTIVE COMPLEX THAT MOVES
EAST INTO SOUTH CENTRAL KANSAS OVERNIGHT. THIS COMPLEX COULD
PRODUCE STRONG TO SEVERE WIND GUSTS OF 50 TO 60 MPH. SMALL HAIL
WILL ALSO BE POSSIBLE.

HEAVY RAINFALL WILL ALSO BE A CONCERN WITH THE THUNDERSTORMS
OVERNIGHT AND MAY CAUSE SOME FLOODING ACROSS SOUTHERN KANSAS.
SEE THE LATEST FLOOD WATCH FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER MOST AREAS MONDAY
AND MONDAY NIGHT. THE BETTER CHANCES OF SEVERE THUNDERSTORMS
CAPABLE OF GOLFBALL SIZED HAIL AND GUSTS AROUND 60 MPH WOULD BE
OVER SOUTH CENTRAL KANSAS AS WELL AS BARTON...RICE AND MCPHERSON
COUNTIES OF CENTRAL KANSAS.

A FEW THUNDERSTORMS...CAPABLE OF SMALL HAIL AND GUSTS AROUND 50
MPH...ARE POSSIBLE OVER THE AREA WEDNESDAY NIGHT AND OVER AREAS
PRIMARILY ALONG...AND EAST...OF INTERSTATE 135 THURSDAY AND
THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED ACROSS SOUTHERN KANSAS
LATE THIS EVENING AND OVERNIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES/KETCHAM

In the hours before

Local storm report, Apr 29, 11:10 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1110 PM CDT SUN APR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     TSTM WND GST     PARSONS                 37.34N 95.27W
04/29/2012  E70 MPH          LABETTE            KS   STORM CHASER

            TRAINED SPOTTER REPORTED 60 TO 70 MPH WIND GUSTS IN
            PARSONS WITH HEAVY RAINFALL.

&&

SGS
Local storm report, Apr 29, 11:18 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1118 PM CDT SUN APR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     TSTM WND GST     1 WSW PARSONS           37.33N 95.28W
04/29/2012  E60 MPH          LABETTE            KS   TRAINED SPOTTER

&&

SGS
Local storm report, Apr 29, 11:35 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1135 PM CDT SUN APR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 PM     TSTM WND GST     ALTAMONT                37.19N 95.29W
04/29/2012  E60 MPH          LABETTE            KS   TRAINED SPOTTER

            ESTIMATED 55-60 MPH WINDS AND PEA SIZED HAIL.

&&

JMB
Local storm report, Apr 29, 11:38 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1138 PM CDT SUN APR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     FLOOD            2 SSE ALTAMONT          37.16N 95.28W
04/29/2012                   LABETTE            KS   EMERGENCY MNGR

            WATER OVER HIGHWAY 160 ONE QUARTER MILE EAST OF KIOWA
            ROAD.

&&

SGS
Special weather statement, Apr 29, 11:45 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1145 PM CDT SUN APR 29 2012

KSZ100-300515-
LABETTE-
1145 PM CDT SUN APR 29 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE COUNTY...

AT 1145 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ALTAMONT...OR 8 MILES SOUTHWEST
OF PARSONS...AND MOVING EAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3699 9543 3700 9552 3738 9552 3739 9508
      3699 9508
TIME...MOT...LOC 0446Z 250DEG 34KT 3723 9532

COOK
Special weather statement, Apr 29, 11:47 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1147 PM CDT SUN APR 29 2012

KSZ099-300530-
MONTGOMERY-
1147 PM CDT SUN APR 29 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MONTGOMERY COUNTY...

AT 1140 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HULAH...OR 13 MILES SOUTHEAST OF
SEDAN...AND MOVING EAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3706 9597 3738 9596 3739 9553 3738 9552
      3700 9553 3699 9556 3699 9596
TIME...MOT...LOC 0447Z 248DEG 40KT 3700 9596

COOK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:34 PM CDTSpecial Weather StatementICTMontgomery26 min
Apr 29, 8:56 PM CDTSpecial Weather StatementICTChautauqua, Montgomery, Neosho, Wilson64 min
Apr 29, 8:57 PM CDTSpecial Weather StatementICTChautauqua, Labette, Montgomery, Neosho63 min
Apr 29, 9:17 PM CDTFlood WatchICTChautauqua, Cowley, Elk, Labette, Montgomery, Neosho and 2 more7 hr
Apr 29, 9:28 PM CDTAreal Flood WarningICTChautauqua, Labette, Montgomery12 hr
Apr 29, 10:42 PM CDTSpecial Weather StatementICTLabette63 min
Apr 29, 10:45 PM CDTSpecial Weather StatementICTWilson45 min
Apr 29, 11:03 PM CDTSevere Thunderstorm WarningICTLabette42 min
Apr 29, 11:04 PM CDTAreal Flood WarningICTNeosho12 hr
Apr 29, 11:45 PM CDTSpecial Weather StatementICTLabette30 min
Apr 29, 11:47 PM CDTSpecial Weather StatementICTMontgomery43 min
Apr 29, 11:57 PM CDTSevere Thunderstorm WarningICTLabette, Neosho26 min
Apr 30, 12:48 AM CDTSpecial Weather StatementICTLabette27 min
Apr 30, 12:54 AM CDTSevere Thunderstorm WarningICTLabette18 min
Apr 30, 1:55 AM CDTFlash Flood WarningICTChautauqua, Labette, Montgomery8 hr
Apr 30, 2:45 AM CDTRiver Flood WarningICTMontgomery53 hr
Apr 30, 4:24 AM CDTFlash Flood WatchICTChautauqua, Cowley, Elk, Labette, Montgomery, Neosho and 2 more23 hr
Apr 30, 8:12 AM CDTRiver Flood WarningICTLabette, Neosho53 hr
Apr 30, 8:12 AM CDTRiver Flood WarningICTCherokee, Labette71 hr
Apr 30, 9:30 AM CDTAreal Flood WarningICTChautauqua, Labette, Montgomery8 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.